Jump to content

weird head vibrations?


Recommended Posts

so i started on zoloft a little more than two weeks ago. just had the usual problems starting at 25mg; shaky, tummy problems, crazy appetite. now i'm on day 2 of 50mg and i'm getting the oh-so-fun excessive sweating and terrible insomnia. i have no intention of quitting, though, because i haven't been depressed in a week or so. which is absolutely fantastic, no sarcasm. ;)

anyway, my real question is for those of you who have taken zoloft, have you ever experienced a strange buzzing sensation that feels like it's coming from inside your head? like your head is physically vibrating? this happened to me today right when my english professor was trying to talk to me and i was like what? because i couldn't hear him for all the buzzing! this is the first time this has every happened to me and i suspect it has to do with upping the dosage to 50mg, but i'm still curious.

any idea of what this is or why it is happening would be nice too.

Link to comment
Share on other sites

hubby has been on Zoloft for a few years.  He has always complained about the buzzing, weird feeling in his head!  We never knew what it was..maybe it's the med. "Brain bubbles" he calls it, like fizzing. It really bothers him alot.

what is it, why is it happening? sorry I dont know.  But thanks for posting - gotta let him know.

Link to comment
Share on other sites

Guest anonymous

It's called brain shivers. It's a more or less common side effect with most SSRIs, though it's youre most prone to it if youre taking effexor (velafaxine). A few people get these while on the meds, most people get them while cutting down or stopping their meds.

I don't think there's any real knowledge about what this is, or what it can do over time but it's definately because of meds. Some people experience having these several years after stopping medications, you might want to keep that in mind escpecially if youre considering starting on effexor.

Link to comment
Share on other sites

It's called brain shivers. It's a more or less common side effect with most SSRIs, though it's youre most prone to it if youre taking effexor (velafaxine). A few people get these while on the meds, most people get them while cutting down or stopping their meds.

I don't think there's any real knowledge about what this is, or what it can do over time but it's definately because of meds. Some people experience having these several years after stopping medications, you might want to keep that in mind escpecially if youre considering starting on effexor.

<{POST_SNAPBACK}>

I never knew there was a real name for them.

Link to comment
Share on other sites

Guest Guest

I know you guys aren't talking about Wellbutrin, but just wanted to add that when I first started taking Wellbutrin I had these brain fizzes....it was so weird.  Like alka-seltzer in my brain.  And I could feel and hear the fizzing and then little tiny popping.  Strange.  You know you really do need meds when you can hear popping in your brain and think "Good, it must be working"--and don't consider it a reason to stop taking the med!

Link to comment
Share on other sites

LOL! You are so right.

You know you really do need meds when you can hear popping in your brain and think "Good, it must be working"--and don't consider it a reason to stop taking the med!

<{POST_SNAPBACK}>

I never thought of the fizzing as a sign that it is working - I usually get this when I am coming off a med or switching meds...

Pop pop, fizz fizz, oh what a relief it is!!!

;)

Link to comment
Share on other sites

I only get these as I'm drifting to sleep or zoning out... it'll be this fizzing in my brain and then it will crescendo into a really loud rushing, like I'm standing inside a waterfall.  Inevitably I'll startle and it'll instantly go away, then I'll get that feeling that the silence is hurting my ears.  It's never all that bothersome, just kind of interesting ;)

Link to comment
Share on other sites

i took it about 4 days and got severe ringing in my ear.  when i mentioned this to the counselor, she just nodded her head like she'd heard this before (but didn't want to say anything actionable.)  Apparently, this is a common side effect.  I switched to Prozac and was great for 2 months until my nights got shorter and shorter and had to get off that.  My first day on lexapro.  Keep your fingers crossed.

so i started on zoloft a little more than two weeks ago. just had the usual problems starting at 25mg; shaky, tummy problems, crazy appetite. now i'm on day 2 of 50mg and i'm getting the oh-so-fun excessive sweating and terrible insomnia. i have no intention of quitting, though, because i haven't been depressed in a week or so. which is absolutely fantastic, no sarcasm. ;)

anyway, my real question is for those of you who have taken zoloft, have you ever experienced a strange buzzing sensation that feels like it's coming from inside your head? like your head is physically vibrating? this happened to me today right when my english professor was trying to talk to me and i was like what? because i couldn't hear him for all the buzzing! this is the first time this has every happened to me and i suspect it has to do with upping the dosage to 50mg, but i'm still curious.

any idea of what this is or why it is happening would be nice too.

<{POST_SNAPBACK}>

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...